Brunel University Research Archive (BURA) >
University >
Publications >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/5913

Title: Traces, extensions and co-normal derivatives for elliptic systems on Lipschitz domains
Authors: Mikhailov, SE
Keywords: Partial differential equation systems
Sobolev spaces
Classical, generalized and canonical co-normal derivatives
Weak BVP settings
Publication Date: 2011
Publisher: Elsevier
Citation: Journal of Mathematical Analysis and Applications 378(1): 324 - 342, Jun 2011
Abstract: For functions from the Sobolev space H^s(\Omega­), 1/2 < s < 3/2 , definitions of non-unique generalized and unique canonical co-normal derivative are considered, which are related to possible extensions of a partial differential operator and its right hand side from the domain­, where they are prescribed, to the domain boundary, where they are not. Revision of the boundary value problem settings, which makes them insensitive to the generalized co-normal derivative inherent non-uniqueness are given. It is shown, that the canonical co-normal derivatives, although de¯ned on a more narrow function class than the generalized ones, are continuous extensions of the classical co-norma derivatives. Some new results about trace operator estimates and Sobolev spaces haracterizations, are also presented.
Description: This is the post-print version of the article. The official published version can be accessed from the link below - Copyright @ 2011 Elsevier
URI: http://bura.brunel.ac.uk/handle/2438/5913
DOI: http://dx.doi.org/10.1016/j.jmaa.2010.12.027
ISSN: 0022-247X
Appears in Collections:School of Information Systems, Computing and Mathematics Research Papers
Mathematical Science
Publications

Files in This Item:

File Description SizeFormat
Mikhailov-JMAA2011-6.pdf206.72 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.